Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 70, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 26, 2014, 3:50 AM CDT for Itawamba County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2014, 3:50 AM CDT (08:50 UTC)
- Expired
- Jun 26, 2014, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
175 WGUS54 KMEG 260850 FFWMEG MSC057-261145- /O.NEW.KMEG.FF.W.0070.140626T0850Z-140626T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 350 AM CDT THU JUN 26 2014 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 645 AM CDT * AT 349 AM CDT...DOPPLER RADAR ESTIMATES UP TO 3 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3433 8851 3433 8839 3424 8840 3424 8852 $$
1 follow-up statement
067 WGUS74 KMEG 261101 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 601 AM CDT THU JUN 26 2014 MSC057-261112- /O.CAN.KMEG.FF.W.0070.000000T0000Z-140626T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ITAWAMBA MS- 601 AM CDT THU JUN 26 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL ITAWAMBA COUNTY... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3433 8851 3433 8839 3424 8840 3424 8852 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:31 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 26, 12:31 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1231 AM CDT THU JUN 26 2014 .DISCUSSION... UPDATED FOR 06Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 940 PM CDT WED JUN 25 2014/ UPDATE... MINOR UPDATES TO INCREASE POPS SLIGHTLY ACROSS NORTH MISSISSIPPI. DISCUSSION... AN UPPER LEVEL SHORTWAVE CONTINUES TO MOVE SLOWLY EAST INTO THE MID SOUTH THIS EVENING. CHANCES FOR SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE NIGHT WITH THE BEST CHANCES ACROSS THE DELTA AREAS OF MISSISSIPPI AND ARKANSAS. THE GREATEST INSTABILITY AS OF 02Z RESIDES ACROSS NORTH MISSISSIPPI WHERE CONVECTION IS STRONGEST. GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING IS LIKELY WITH THE STRONGEST STORMS THIS EVENING. UPDATED ZONES AND GRIDS HAVE BEEN SENT. JLH PREV DISCUSSION... /ISSUED 342 PM CDT WED JUN 25 2014/ DISCUSSION... A WET PATTERN FOR LATE JUNE IS FORECAST FOR THE MIDSOUTH THROUGH SATURDAY KEEPING AFTERNOON TEMPERATURES MAINLY BELOW NORMAL. HOTTER AND MOSTLY DRY WEATHER WILL THEN OCCUR SUNDAY INTO AT LEAST TUESDAY. H5 HEIGHTS WERE A LITTLE BELOW NORMAL ACROSS THE MIDSOUTH WITH A WEAK TO MODERATE GENERALLY WESTERLY WIND FLOW. MOIST AND UNSTABLE AIR COVERED THE REGION. AN UPPER LEVEL SHORT WAVE OVER EAST TX WAS MOVING EAST WHILE ANOTHER SHORT WAVE OVER THE OZARKS WAS ALSO MOVING EAST. THESE SHORT WAVES WILL CONTINUE TO SPARK SCATTERED THUNDERSTORMS THAT WILL MOVE INTO THE MIDSOUTH TONIGHT. THE THUNDERSTORMS OVER NORTHWEST AR ARE BECOMING MORE ORGANIZED BASED ON CURRENT SATELLITE AND RADAR. RAISED POPS TO 50 PERCENT ACROSS PORTIONS OF NORTHEAST AR AND THE MO BOOTHEEL BASED ON THE MOVEMENT OF THESE STORMS...BUT WILL NEED TO MONITOR FOR POSSIBLY RAISING THESE POPS FURTHER. TEMPERATURES WILL BE SEASONABLY WARM TONIGHT WITH A LIGHT SOUTHWEST WIND. UPDATED THE HAZARDOUS WEATHER OUTLOOK EARLIER TO MENTION THE POSSIBILITY OF A FEW STRONG THUNDERSTORMS TONIGHT WITH STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. SURFACE BASED CAPES HAVE CLIMBED TO BETWEEN 2000 AND 2500 J/KG ACROSS PORTIONS OF THE AREA...SO WILL ALSO NEED TO MONITOR STORMS IN CASE ANY DO APPROACH SEVERE LIMITS BUT MID LEVEL LAPSE RATES ARE MEAGER. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR EACH DAY THURSDAY THROUGH SATURDAY AS WEAK UPPER LEVEL SHORT WAVES INTERACT WITH THE MOIST AND UNSTABLE ATMOSPHERE IN PLACE. CLOUDS AND CONVECTION WILL KEEP DAYTIME TEMPERATURES A LITTLE BELOW NORMAL. ATTM...FRIDAY LOOKS TO BE THE WETTEST WITH A LITTLE STRONGER SHORT WAVE MOVING THROUGH THE REGION. CONTINUED TO MENTION IN THE HAZARDOUS WEATHER OUTLOOK THURSDAY THROUGH SATURDAY A FEW STRONG THUNDERSTORMS WITH STRONG GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL. UPPER LEVEL RIDGING WILL BUILD OVER THE MIDSOUTH SUNDAY INTO TUESDAY WITH DECREASING RAIN CHANCES AND HOTTER TEMPERATURES. BY TUESDAY NIGHT...THE RIDGE IS FORECAST TO WEAKEN SLIGHTLY ACROSS NORTHERN LOCATIONS WITH A COLD FRONT APPROACHING FROM THE NORTH. MENTIONED A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE EXTREME NORTHERN LOCATIONS TUESDAY NIGHT...THEN SLIGHT CHANCE TO CHANCE POPS SPREADING SOUTHWARD TO INCLUDE THE MEMPHIS AREA WEDNESDAY. THE 12Z ECWMF BRINGS THE COLD FRONT FURTHER SOUTH WEDNESDAY THAN EARLIER RUNS OF THE ECWMF AND THAN DOES THE 12Z GFS...IF THE 12Z ECWMF VERIFIES POPS WOULD NEED TO BE EXTENDED FURTHER SOUTH ACROSS ALL OF NORTH MS WEDNESDAY. JCL && .AVIATION... FOR 06Z TAF CYCLE SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS...MAINLY NEAR MEM AND TUP. TEMPORARY MVFR CEILINGS/VSBYS WILL BE POSSIBLE...WITH FOG DEVELOPING BEFORE SUNRISE AT MKL...JBR...AND TUP. WINDS WILL REMAIN LIGHT LESS THAN 5 KTS AND FROM THE SOUTHWEST...EXCEPT NEAR THUNDERSTORMS WHERE STRONG GUSTY WINDS WILL BE POSSIBLE DUE TO WET MICROBURSTS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 26/18Z AT ALL SITES AND CONTINUE THROUGH AT LEAST 27/03Z. AC3 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 26, 3:46 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 346 AM CDT THU JUN 26 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271100- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 346 AM CDT THU JUN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG THUNDERSTORMS ARE POSSIBLE TODAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. STRONG GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 10:51 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.